Opioid overdose response education BLS 891

Preface

My prof of anthropology has explained the following  “Gary humans have evolved into plants, high CO2 levels (hypercapnia) is a good thing”

My  video with comments  BLS 891 Opioid Overdose Response Education. My moderated comments 2015 AHA & ILCOR guidelines respiratory emergency. 

Question Type: Intervention https://volunteer.heart.org/apps/pico/Pages/PublicComment.aspx?q=891

Note BLS 891 etc under review about time

aha-ilcor-review

 

2015 ILCOR Part 3

2015 AHA Part 10:3  Note co-author Aaron Orkin also co-author CJPH 2013;104(3):e200-4 chest compression’s only.

2015 AHA 501

START MY 2015 AHA & ILCOR COMMENTS HYPERLINK BLS 891 

Teaching the layperson to save lives is a wonderful idea. Unfortunately in Ontario, Canada a live human study CJPH 2013;104(3):e200-4 [cf ref. 26] is teaching chest compressions only, specific to opioid poisoning.

Sign of overdose from the training literature Quote

  • Can’t wake the person up
  • Breathing is very slow, erratic or has stopped
  • Deep snoring or gurgling sounds
  • Fingernails or lips are blue or purple
  • Body is very limp
  • Pupils are very small

Protocol steps Quote

1) Shake at shoulders, Shout their name
2) Call 911 if unresponsive
3) Naloxone Inject 1 ampule (1cc. 0.4mg) of Naloxone into arm or leg muscle
4) Chest Compressions Push hard and fast on the centre of the chest
5) Is it working? If no improvement after 3-5 minutes, inject a 2nd ampule (1cc. 0.4mg) of Naloxone and continue with chest compressions until EMS arrives.

Training Power Point Slide 23   https://www.cpso.on.ca/uploadedFiles/members/Meth-conf-POINT-PP.pdf

Training Webinar Slide 31 http://www.instantpresenter.com/ohtn/E956D7808049  Removed from web??  Highlights of webinar copied here 

Training videos http://www.youtube.com/watch?v=zlbkU5IK5Do  or http://youtu.be/OKUyKiKrky8

ILCOR 2010 Part 8.5 Drug Overdose and Poisoning http://www.resuscitationjournal.com/article/S0300-9572(10)00453-3/fulltext#sec2260

Consensus on science

“Evidence from studies assessing other endpoints (efficacy of naloxone), as well as animal studies, support the use of assisted ventilation before giving naloxone in opioid-poisoned patients with severe cardiopulmonary toxicity.”

Treatment recommendation

“There is insufficient clinical evidence to suggest any change to cardiac arrest resuscitation treatment algorithms for patients with cardiac arrest caused by opioids. In adults with severe cardiovascular toxicity caused by opioids, ventilation should be assisted using a bag-mask, followed by naloxone, and tracheal intubation if there is no response to naloxone.”

Comment

Unfortunately what is happening is many people are showing up in hospitals with complications from chest compressions only, they should never have received.

50,000 poisonings per year Ontario, mostly children

CJPH 2013;104(3):e200-4 Reference 26 2010 American Heart Association Guidelines Part 12.7: Toxic Ingestions  

Toxidromes

“Practically every sign and symptom observed in drug overdose [poisoning] can be produced by natural disease, and many clinical presentations associated with natural disease can be mimicked by some poison.“

Opioid Toxicity

“There are no data to support the use of specific antidotes in the setting of cardiac arrest due to opioid overdose. Resuscitation from cardiac arrest should follow standard BLS and ACLS algorithms.”

“In the patient with known or suspected opioid overdose with respiratory depression who is not in cardiac arrest, ventilation should be assisted by a bag mask, followed by administration of naloxone and placement of an advanced airway if there is no response to naloxone.”

Primum non nocere – First do no harm

Gary Thompson
jgary.thompson@mail.utoronto.ca
Student
Disclosures None

 

My response to Michael W. Dailey, MD

“If death rates rise or fall, is it the distribution of training to users, the variability of heroin supply and nature of overdose?”

We are having a rise in morbidity and mortality in Ontario, Canada of not only drug users but anyone else that suffers any respiratory emergency. Human study CJPH 2013;104(3):e200-4 chest compressions only specific to opioid OD.

Michael W. Dailey; A.J. Heightman MPA, EMT-P; Jeffery M. Goodloe MD  ‘Should Naloxone Be Available to All First Responders?’  Journal Emergency Medical Services Aug 11, 2014
Quote
“The only indication for naloxone administration in the prehospital setting by laypersons, police, EMTs or paramedics should be opioid-induced respiratory depression or respiratory arrest”

Jeffrey M. Goodloe, MD  ‘Drugs Falling into the Wrong Hands – or Not? Naloxone Use by Non-EMS Personnel’  http://roguemedic.com/2014/02/gathering-of-eagles-2014/

Quote “What about the well documented opioid overdose mimics that paramedics have trouble with – stroke, hypoglycemia, seizures, et cetera”

My response click the comment box  http://roguemedic.com/2014/03/issues-and-challenges-discussed-by-medical-directors-at-eagles-conference-part-1/  Forgot to mention my friends are making themselves SICK teaching this.

Gary Thompson
jgary.thompson@mail.utoronto.ca

Expert Advisers

CAMH 2013 at 2:10 seconds EXPERT ADVISERS Dr. Peter Selby (Chief of Addictions CAMH); Deb Matthews (former Minister of Health); Kathleen Wynne (Premier); Dr. Eric Hoskins (present Minister of Health)?

CBC Oct 16 ‘14 Dr. Selby you slipped up quote ‘COMA’ Proves the heart is beating and patient needs rescue breathing. My attachments were the guidelines.

My response to Emily Oliver RN (awaiting AHA moderator)

Quote “….use of naloxone into their education programs. More research is needed regarding educational effectiveness…”

Do we need more research on opioid poisoning resuscitation protocols? Clinicians see opioid poisoning daily in a clinical situation. Terminally ill are kept “comfortable” to wit OD narcotics. Cause of death acute respiratory failure.

European Resuscitation Council Guidelines for Resuscitation 2010 Section 8.b Poisoning  http://resuscitation-guidelines.articleinmotion.com/article/S0300-9572(10)00441-7/aim/

Opioids
“Opioid poisoning causes respiratory depression followed by respiratory insufficiency or respiratory arrest. The respiratory effects of opioids are reversed rapidly by the opiate antagonist naloxone.”

Modifications for Advanced Life Support
“There are no studies supporting the use of naloxone once cardiac arrest associated with opioid toxicity has occurred. Cardiac arrest is usually secondary to a respiratory arrest and associated with severe brain hypoxia. Prognosis is poor.”

END OF MY MODERATED COMMENT BLS 891 the 2015 AHA & ILCOR GUIDELINES

Photo of my response posted the 2015 AHA BLS 891.  Note Dr. Richard Wilmot gave it a like.  Dr. Wilmot author ‘American Euphoria: Saying ‘Know’ to Drugs’

Dr. Dailey video BLS Naloxone https://www.youtube.com/watch?v=Q4HVeYqHSLk  @16 minutes Naloxone can be ineffective, rescue breathing is always first line defense.

ILCOR Doc Wilmot1

 

Photos prove my comments were up and moderated by the AHA 2015 guidelines.  Doc Wilmot gave my comment a like, weeks after posted.  AHA & ILCOR hyperlinks only work intermittently??

ILCOR1a

ILCOR Aug 2016

Note Dr. Dailey’s comment up 19 days.  Then Dr. Wilmot gave my post a like 2 months later.

ILCOR2

The following response to Emily never passed the AHA moderator? Fair statement in my books

 

ILCOR Emily

My moderated AHA comment ALS441 (Advanced Life Support) Sever brain death, lack of oxygen that’s why your heart stops

ILCOR ALS441

signs-of-cardiac-respiratory-arrest

Advertisements

8 thoughts on “Opioid overdose response education BLS 891

  1. Pingback: Email Dr. Gordon Awy – Agnotology

  2. Pingback: Deputants & Medical Consensus – Agnotology

  3. Pingback: Dr. Aaron Orkin’s PP Feb 2016 | jgarythompson

  4. Pingback: Monographs Naloxone -Opioid OD | jgarythompson

  5. Pingback: CPSO complaints | jgarythompson

  6. Pingback: Medscape Naloxone | jgarythompson

  7. Pingback: CBC Nov 2016 Rescue Breaths | jgarythompson

  8. Pingback: Dr. A. Orkin ‘Overdose Training and Naloxone Distribution’ – Agnotology

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s